Can trazadone be the cause of Erectile Dysfunction when taken for insomnia?
User rating for this question
a friend recently began taking trazadone for sleeplessness…100mg/night…seems like it is effecting his ability to have an erection…should he stop? take less? take @ different time? thank you for your thoughts...
Posted Sat, 21 Dec 2013 in General Health
Answered by Dr. Anshul Varshney 56 minutes later
Brief Answer: Trazadone is not strongly related, but diabetes is Detailed Answer: Dear Friend, Let me tell you that Trazadone is not strongly related to erectile dysfunction. Moreover, it has been shown to be useful for treatment erectile dysfunction in many trials. But since it causes drowsiness, one can experience this problem. But, i have another point, i want to know since when your friend is experiencing this problem? I am asking this because you mentioned he is hypertensive and diabetic. Diabetes can cause autonomic dysfunction and erectile problems. So, we need to know since when he is having this problem, and why is he taking Trazadone. It might be possible that he has previous erectile dysfunction from diabetes , and initiated trazadone for erectile dysfunction. I hope i am able to solve your query, still if you have any doubts, you may ask. Stay Healthy
Follow-up: Can trazadone be the cause of Erectile Dysfunction when taken for insomnia? 4 hours later
Answered by Dr. Anshul Varshney 8 hours later
Brief Answer: Consider opting other drugs for sleep problems Detailed Answer: Alright, so, he took trazadone for insomnia. I suppose, insomnia can be treated easily with other drugs, if you feel he is having erectile problems because of this drug. Discuss with your doctor to change the prescription to benzodiazapines group of drugs, if only being treated for insomnia. And when you go to your doctor, ask him to do autonomic dysfunction testing in his clinic, you will come to know about that part. So, if it is due to diabetes, he will still have , even after changing from trazadone to benzodiazapines, and if it is due to trazodone, as can occur, he will resume his normal activity. I hope i am able to solve your queries, if you don't have any further queries, please close the discussion and rate it. Stay Healthy